Hi, been on Cabozantinib for 4 weeks now and the sore mouth, tongue has decided to kick in bad, it’s making my whole jaw ache and I have gagged with salt water and have mouthwash to supposedly help. I’m on 40mg just hoping this gets better or calms down soon. Anyone on this treatment that can advise?
Hi Daisy ok
Just read your other message about sore / burning feet in the Incurable Patients Only Group so as I'm not a patient I want to reply to you here in the Kidney Group.
There has been several members suffering with chemo side effect in the breast group and it is called Palmar Planter or hand/foot syndrome. I'll copy in a previous reply below. Some types of chemo are more prone to cause this that others.
"This sounds like Hand / Foot syndrome also known as Palmar Plantar (info link) Do mention this to your Onco maybe they will reduce the dose to help with this.
Keeping your feet creamed will also help but a better one to use is Udderley Smooth with 10% Urea (Amazon stocks this) but if you order some make sure it is the type that contains urea. It was developed to protect cows teets in winter from cracking and getting sore.
There is some info about it on their website here
Hope this is of some help, G n' J
What is a Community Champion?
Click to see how to add some details to your profile
It really helps us all when replying :)
Hi G n’ J
thank you for the information my niece order me uddlery smooth but without urea so I have reordered the right one but will have to use the other one on holiday as we go Monday unless it arrives before we go .
i have got uddermint which my hubby got which I have been using that’s done wonders for me feet but very smelly mint lol, so might get a little bottle to take that also
saw my oncologist Wednesday and as I am only 2 months into my second line drug they want me to carry on till after 3 months then my scan will be due and see how Cabozantinib is working then if things don’t settle and scan hopefully stable I might be able to reduce meds
Morning Daisy ok
Fingers crossed the Cabozantinib works well for you. The hand / foot problem you mention is listed as a common side effect in the info link above.
It may be worth mentioning this to your onco to see if they can offer any further help with it ?
Take care, G n' J
NB, the Udderly cream contains parabens
Hiya Daisy ok
no good suggestions on your mouth I’m afraid but a foot lifesaver is Oilatum which you can get from most chemists. I have udderly too and find the oilatum better. Also using it with socks overnight. If your hands get sore it works for that too. And a big pot is super cheap so you can really slap it on.
Where are are you off to on holiday?
i have been given mouthwash by doctor to help and use children’s toothpaste I have been putting loads of udderly on at night with socks as suggested, it’s helping thanks you. We are going to malta tomorrow with my brother in law and sister in law , which helps my hubby as he stresses a lot with traveling and my health
Hope you are doing alright
Hopefully you will see this before you leave for Malta - One thing that can make your feet feel worse is friction.
So be careful and take your time climbing any stairs and walking uphills, try to keep your feet flat rather than just using the balls of your feet. Similarly if this is affecting your hands things like unscrewing jar and bottle caps.
Have a lovely break, G n' J
I saw your earlier post about holiday in Malta.
i hope you don’t mind me asking how did you go about travel insurance?
Have a wonderful hols ( I love Malta)
Hello Haga, hope u don't mind me butting in. There's a Travel insurance group with info on there. Find it under Cancer experiences
Thank you Buttercup01
i’ve only registered yesterday so new to the community and finding my way here.
will check the group you’ve suggested.
Back from holiday they had a heatwave while away, ment to be 25 but ended up being 38+ some days so really to hot and humid for me. Did things that ment not walking in the heat but my feet swelled so much I couldn’t wear my sketchers so had to buy open sandals with Velcro.... had plenty rest and water but it was to hot for me and came home with a chest infection. Feet are much better the udderly cream works wonders, now resting to over holiday been loads to Malta over many years but never been that hot.
Hope you are ok
How is your mouth now Daisyok?
Safe payments by:
We're here to provide physical, financial and emotional support. So whatever cancer throws your way, we're right there with you.
© Macmillan Cancer Support
© Macmillan Cancer Support, registered charity in England and Wales (261017), Scotland (SC039907) and the Isle of Man
(604). Also operating in Northern Ireland. A company limited by guarantee, registered in England and Wales company
number 2400969. Isle of Man company number 4694F. Registered office: 89 Albert Embankment, London SE1 7UQ. VAT no: